Alert archive / Minnesota / Frost Advisories in 2011
Frost Advisory 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at May 25, 2011, 2:39 PM CDT for 7 counties in Minnesota; 7 counties in North Dakota. It took effect at May 26, 2011, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 2:39 PM CDT (19:39 UTC)
- In effect from
- May 26, 2011, 3:00 AM CDT
- Expired
- May 26, 2011, 7:33 AM CDT
- In force
- 5 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Mahnomen County, MN, Norman County, MN, Wadena County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Eddy County, ND, Griggs County, ND, Steele County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 44 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.7 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248 WWUS73 KFGF 251939 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND ISSUED BY NATIONAL WEATHER SERVICE BISMARCK ND 239 PM CDT WED MAY 25 2011 ...FREEZE WARNING NORTHEASTERN NORTH DAKOTA AND NORTHERN MINNESOTA LATE TONIGHT THROUGH EARLY THURSDAY MORNING... ...FROST ADVISORY EASTERN NORTH DAKOTA AND PORTIONS OF WESTERN MINNESOTA LATE TONIGHT THROUGH EARLY THURSDAY MORNING... .HIGH PRESSURE STRETCHING FROM NORTHERN NORTH DAKOTA INTO MANITOBA WILL MOVE SOUTHEAST TONIGHT. THIS WILL PRODUCE CLEAR SKIES...LIGHT WINDS AND DRY AIR. OVERNIGHT LOW TEMPERATURES OF AROUND 30 DEGREES CAN BE EXPECTED OVER NORTHEASTERN NORTH DAKOTA AND NORTHERN MINNESOTA...AND LOW TO MID 30S ARE EXPECTED OVER EASTERN NORTH AND PORTIONS OF WESTERN MINNESOTA LATE TONIGHT. MNZ001-004>009-013>017-NDZ006>008-015-016-026-027-054-261300- /O.NEW.KFGF.FZ.W.0001.110526T0800Z-110526T1300Z/ WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-RAMSEY- EASTERN WALSH-NELSON-GRAND FORKS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... CANDO...LANGDON...CAVALIER...DEVILS LAKE...GRAFTON...LAKOTA... GRAND FORKS...ADAMS 239 PM CDT WED MAY 25 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * TEMPERATURES WILL FALL TO AROUND 30 DEGREES LATE TONIGHT. * SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ002-003-022>024-027-028-032-NDZ014-024-028>030-038-039-261300- /O.NEW.KFGF.FR.Y.0003.110526T0800Z-110526T1300Z/ NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WADENA-BENSON-EDDY-GRIGGS-STEELE-TRAILL-BARNES-CASS- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...WADENA... MADDOCK...LEEDS...NEW ROCKFORD...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO 239 PM CDT WED MAY 25 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * TEMPERATURES WILL FALL INTO THE LOW AND MID 30S LATE TONIGHT. * AREAS OF FROST MAY KILL SENSITIVE OUTDOOR PLANTS IF LEFT EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KS
2 follow-up statements
461 WWUS73 KFGF 260226 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 926 PM CDT WED MAY 25 2011 ...FREEZE WARNING NORTHEASTERN NORTH DAKOTA AND NORTHERN MINNESOTA LATE TONIGHT THROUGH EARLY THURSDAY MORNING... ...FROST ADVISORY EASTERN NORTH DAKOTA AND PORTIONS OF WESTERN MINNESOTA LATE TONIGHT THROUGH EARLY THURSDAY MORNING... .A HIGH PRESSURE CENTER OVER MANITOBA WILL MOVE DOWN INTO EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA OVERNIGHT. THIS WILL PRODUCE CLEAR SKIES...LIGHT WINDS AND DRY AIR. OVERNIGHT LOW TEMPERATURES OF AROUND 30 DEGREES CAN BE EXPECTED NORTH OF THE HIGHWAY 2 CORRIDOR...AND LOWS IN THE LOW TO MID 30S ARE EXPECTED FURTHER SOUTH TO I-94. MNZ001-004>009-013>017-NDZ006>008-015-016-026-027-054-261300- /O.CON.KFGF.FZ.W.0001.110526T0800Z-110526T1300Z/ WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-RAMSEY- EASTERN WALSH-NELSON-GRAND FORKS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... CANDO...LANGDON...CAVALIER...DEVILS LAKE...GRAFTON...LAKOTA... GRAND FORKS...ADAMS 926 PM CDT WED MAY 25 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... * TEMPERATURES WILL FALL TO AROUND 30 DEGREES BY EARLY THURSDAY MORNING. * SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ002-003-022>024-027-028-032-NDZ014-024-028>030-038-039-261300- /O.CON.KFGF.FR.Y.0003.110526T0800Z-110526T1300Z/ NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WADENA-BENSON-EDDY-GRIGGS-STEELE-TRAILL-BARNES-CASS- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...WADENA... MADDOCK...LEEDS...NEW ROCKFORD...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO 926 PM CDT WED MAY 25 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... * TEMPERATURES WILL FALL INTO THE LOW AND MID 30S BY EARLY THURSDAY MORNING. * AREAS OF FROST MAY KILL SENSITIVE OUTDOOR PLANTS IF LEFT EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JR
456 WWUS73 KFGF 261233 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 733 AM CDT THU MAY 26 2011 ...TEMPERATURES REBOUNDING... .TEMPERATURES HAVE RECOVERED ABOVE FREEZING SO THE FREEZE WARNING IS NO LONGER NEEDED. MNZ001-004>009-013>017-NDZ006>008-015-016-026-027-054-261345- /O.CAN.KFGF.FZ.W.0001.000000T0000Z-110526T1300Z/ WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-RAMSEY- EASTERN WALSH-NELSON-GRAND FORKS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... CANDO...LANGDON...CAVALIER...DEVILS LAKE...GRAFTON...LAKOTA... GRAND FORKS...ADAMS 733 AM CDT THU MAY 26 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE RECOVERED ABOVE FREEZING. $$ MNZ002-003-022>024-027-028-032-NDZ014-024-028>030-038-039-261345- /O.CAN.KFGF.FR.Y.0003.000000T0000Z-110526T1300Z/ NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WADENA-BENSON-EDDY-GRIGGS-STEELE-TRAILL-BARNES-CASS- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...WADENA... MADDOCK...LEEDS...NEW ROCKFORD...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO 733 AM CDT THU MAY 26 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FROST ADVISORY. FROST IS NO LONGER A THREAT WITH MORNING SUNSHINE AND WARMING TEMPERATURES. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at May 25, 2:31 PM CDT, 8 minutes earlier.
Area forecast discussion, May 25, 2:31 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
ISSUED BY NATIONAL WEATHER SERVICE BISMARCK ND
231 PM CDT WED MAY 25 2011
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
MAIN CONCERN IN THE SHORT TERM WILL BE THE FREEZE WARNING AND
FROST ADVISORY. HIGH PRESSURE STRETCHING FROM NORTHERN NORTH
DAKOTA INTO MANITOBA WILL SLIDE SOUTHEAST TONIGHT. UPSTREAM LOW
TEMPERATURES FROM EARLY THIS MORNING YIELDED TEMPERATURES AROUND
30F. WITH LIGHT WINDS...CLEAR SKIES AND DRY AIR...TEMPERATURES
WILL REACH FREEZE WARNING CRITERIA IN THE NORTHERN FORECAST AREA
SURROUNDED BY A FROST ADVISORY FOR ALL BUT THE FAR SOUTHERN ZONES
LATE TONIGHT THROUGH EARLY THURSDAY MORNING.
THURSDAY WILL BE DRY AS A H7-H5 RIDGE MOVES THROUGH THE AREA. HIGH
TEMPERATURES THURSDAY WILL BE IN THE LOWER 60S. THERE IS SOME POTENTIAL
FOR PATCHY FROST IN OUR FAR NORTHEASTERN ZONES THURSDAY NIGHT...BUT
THIS CAN BE DEALT WITH IN LATER FORECASTS.
.LONG TERM...FRIDAY THROUGH WEDNESDAY...
AN ACTIVE PERIOD WITH SHOWERS AND ISOLATED THUNDERSTORMS FRIDAY THROUGH
SATURDAY. AN UPPER TROUGH REMAINS OVER EASTERN NORTH DAKOTA AND
WESTERN MINNESOTA EVEN THROUGH SUNDAY...THUS SOME SHOWERS WILL
CONTINUE. LOOKS LIKE A BREAK IN THE ACTIVITY SUNDAY NIGHT BEFORE
THE NEXT WAVE OF MOISTURE ARRIVES MONDAY THROUGH TUESDAY. THIS
COULD PROVIDE FOR AREAS OF HEAVY RAINFALL AND THUNDERSTORMS OVER
THE FORECAST REGION AND WILL HAVE TO WATCH THIS IN FUTURE FORECASTS.
TEMPERATURES SHOULD SLOWLY WARM INTO THE 70S MONDAY THROUGH
WEDNESDAY WITH SOUTHERLY FLOW DEVELOPING. HIGHER DEWPOINTS WILL
MAKE IT FEEL MORE HUMID AS WELL THROUGH TUESDAY.
&&
.AVIATION...VFR CIGS WILL PREVAIL THROUGH TAF PERIOD. WINDS WILL
BE GUSTY OUT OF THE N TO NE AROUND 20 KT THROUGH 00Z...BECOMING
LIGHT AND VEERING EAST OVERNIGHT INTO THURSDAY.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FROST ADVISORY FROM 3 AM TO 8 AM CDT THURSDAY FOR NDZ014-024-
028>030-038-039.
FREEZE WARNING FROM 3 AM TO 8 AM CDT THURSDAY FOR NDZ006>008-015-
016-026-027-054.
MN...FROST ADVISORY FROM 3 AM TO 8 AM CDT THURSDAY FOR MNZ002-003-
022>024-027-028-032.
FREEZE WARNING FROM 3 AM TO 8 AM CDT THURSDAY FOR MNZ001-004>009-
013>017.
&&
SHORT TERM/LONG TERM...KS BISMARCK WFO
AVIATION...DULUTH WFOHazardous weather outlook, May 25, 4:06 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 406 AM CDT WED MAY 25 2011 MNZ002-003-022>024-027>032-040-NDZ028>030-038-039-049-052-053- 260915- NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- 406 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW RIVER POINTS ALONG THE RED RIVER REMAIN IN MINOR FLOOD STAGE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING AREA OF LOW PRESSURE WILL BRING THE CHANCE FOR SHOWERS TO THE REGION FROM LATE THURSDAY NIGHT INTO THE HOLIDAY WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RIVER LEVELS WILL CONTINUE TO FALL DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ001-004>009-013>017-NDZ006>008-014>016-024-026-027-054-260915- WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-WESTERN WALSH- 406 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW RIVER POINTS ALONG THE RED RIVER REMAIN IN MINOR FLOOD STAGE ALTHOUGH LEVELS ARE CONTINUING TO SLOWLY FALL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOME PATCHY FROST IS POSSIBLE AGAIN TONIGHT GENERALLY ALONG AND NORTH OF HIGHWAY 2. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING AREA OF LOW PRESSURE WILL BRING THE CHANCE FOR SHOWERS TO THE REGION FROM LATE THURSDAY NIGHT INTO THE HOLIDAY WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RIVER LEVELS WILL CONTINUE TO FALL DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:39 PM CDT | Freeze Warning | FGF | Beltrami, Clearwater, Kittson, Lake of the Woods, Marshall, Pennington and 3 more | 17 hr |
Nearby
Frost Advisories in Minnesota, 2011Frost Advisories in North Dakota, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.